Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 63, NWS Buffalo, NY

August 4, 20095 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 4, 2009, 5:35 PM EDT for 5 counties in New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2009, 5:35 PM EDT (21:35 UTC)
Expired
Aug 4, 2009, 6:30 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 57 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 042135
SVRBUF
NYC029-051-055-069-121-042230-
/O.NEW.KBUF.SV.W.0063.090804T2135Z-090804T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
535 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ERIE COUNTY IN WESTERN NEW YORK
  LIVINGSTON COUNTY IN WESTERN NEW YORK
  EXTREME SOUTH CENTRAL MONROE COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN ONTARIO COUNTY IN WESTERN NEW YORK
  WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL 630 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTHWEST OF JAVA CENTER...OR 11 MILES SOUTHEAST OF EAST AURORA...
  AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VARYSBURG BY 545 PM EDT...
  WARSAW BY 605 PM EDT...
  PERRY BY 620 PM EDT...
  MOUNT MORRIS BY 630 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND FREQUENT CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4277 7856 4288 7805 4287 7796 4290 7795
      4298 7753 4259 7744 4255 7854
TIME...MOT...LOC 2135Z 262DEG 24KT 4270 7841

$$

TJP
2 follow-up statements
000 
WWUS51 KBUF 042158
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
558 PM EDT TUE AUG 4 2009

NYC029-051-055-069-121-042230-
/O.CON.KBUF.SV.W.0063.000000T0000Z-090804T2230Z/
WYOMING NY-LIVINGSTON NY-ONTARIO NY-MONROE NY-ERIE NY-
558 PM EDT TUE AUG 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL ERIE...EXTREME SOUTH CENTRAL MONROE...SOUTHWESTERN
ONTARIO...LIVINGSTON AND WYOMING COUNTIES...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WARSAW...OR 19 MILES SOUTH OF BATAVIA...MOVING EAST AT 
30 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORMS WAS LOCATED NEAR 
HONEOYE. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARSAW BY 605 PM EDT...
  SILVER SPRINGS BY 610 PM EDT...
  PERRY BY 620 PM EDT...
  LEICESTER BY 630 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4277 7856 4288 7805 4287 7796 4290 7795
      4298 7753 4259 7744 4255 7854
TIME...MOT...LOC 2157Z 262DEG 24KT 4272 7821

$$

TJP
000 
WWUS51 KBUF 042223
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
623 PM EDT TUE AUG 4 2009

NYC029-051-055-069-121-042233-
/O.EXP.KBUF.SV.W.0063.000000T0000Z-090804T2230Z/
WYOMING NY-LIVINGSTON NY-ONTARIO NY-MONROE NY-ERIE NY-
623 PM EDT TUE AUG 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ERIE...EXTREME
SOUTH CENTRAL MONROE...SOUTHWESTERN ONTARIO...LIVINGSTON AND WYOMING
COUNTIES WILL EXPIRE AT 630 PM EDT...

AT 623 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE 
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND WAS NO 
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE STILL 
POSSIBLE FROM THUNDERSTORMS THAT CONTINUE TO FORM ALONG THE LAKE 
ERIE BREEZE. 

LAT...LON 4277 7856 4288 7805 4287 7796 4290 7795
      4298 7753 4259 7744 4255 7854
TIME...MOT...LOC 2223Z 262DEG 24KT 4274 7798

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:49 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 4, 3:49 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT TUE AUG 4 2009

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BLOSSOM ALONG A COLD FRONT THAT WILL
CROSS THE REGION THIS EVENING. COOLER AND DRIER CONDITIONS
WILL FOLLOW WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS BACK
ACROSS THE GREAT LAKES. A WARM FRONT WILL PUSH ACROSS THE EASTERN
LAKES SATURDAY AND EARLY SUNDAY AND BE FOLLOWED BY A SURGE OF HEAT
AND HUMIDITY FOR SUNDAY AND LINGER INTO MONDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
COMPLEX CONVECTIVE EVOLUTION IS UNDERWAY ACROSS THE LOWER GREAT
LAKES REGION...AND MAIN FORECAST CONCERNS REVOLVE AROUND TIMING AND
AREAL COVERAGE OF ANY CONVECTION. SATELLITE IMAGERY SHOWING A
SPRAWLING MCS OVER THE OHIO VALLEY THIS AFTERNOON. MEANWHILE CLOSER
TO HOME...A BROKEN LINE OF STRONG TO SEVERE CONVECTION CONTINUES
OVER SOUTHERN ONTARIO FROM NEAR KITCHENER TO THE OTTAWA VALLEY.
OBJECTIVE RUC ANALYSIS SUGGESTS THAT THE MASSIVE UPSTREAM MCS OVER
THE OHIO VALLEY HAS BIFURCATED THE MID LEVEL JET...WITH ONE SEGMENT
FEEDING INTO THE MCS...AND ANOTHER FARTHER NORTH OVER SOUTHERN
ONTARIO ASSOCIATED WITH CONVECTION THERE. BETWEEN...RELATIVELY
LIGHT MID LEVEL FLOW AND IMPLIED LARGE SCALE SUBSIDENCE NOTED IN
SATELLITE IMAGERY DOWNSTREAM OF THE MCS APPEARS TO BE SUPPRESSING
CONVECTIVE DEVELOPMENT. AS OF 19Z...ONLY A FEW ISOLATED SHRA WERE
DEVELOPING ALONG THE LAKE ERIE CONVERGENCE ZONE FROM NEAR DUNKIRK TO
THE BOSTON HILLS.

IN THE NEAR TERM...EXPECT THE LAKE ERIE CONVERGENCE ZONE ACTIVITY TO
SLOWLY INCREASE IN COVERAGE AND INTENSITY...AND SPREAD INLAND AWAY
FROM LAKE ERIE. THIS ACTIVITY SHOULD REMAIN SOUTHEAST OF THE BUFFALO
METRO...AND MOVE ACROSS THE SOUTHERN TIER AND APPROACH THE WESTERN
FINGER LAKES THROUGH EARLY EVENING. SUBSIDENCE AHEAD OF THE MCS AND
LACK OF LARGE SCALE SUPPORT SHOULD KEEP THIS ACTIVITY RATHER BENIGN.
LATER THIS EVENING...THE BAND OF CONVECTION OVER SOUTHERN ONTARIO
SHOULD BEGIN TO MAKE PROGRESS TO THE ESE AND TOWARDS WESTERN NY AND
THE SAINT LAWRENCE VALLEY. THIS PROGRESS SHOULD BE AIDED BY THE
APPROACH OF THE MAIN SURFACE COLD FRONT...STRETCHING ACROSS CENTRAL
LAKE HURON AT 19Z. AS THE FRONT SURGES SOUTHEAST ACROSS THE CWA...IT
WILL CARRY ANY REMAINING SHRA/TSRA TO THE SOUTHEAST...WITH ACTIVITY
ENDING BY DAYBREAK WEDNESDAY. GIVEN THE COMPLEX EVOLUTION AND LACK
OF OVERALL EXPECTED COVERAGE...WILL JUST UTILIZE CHANCE POPS AND
SCATTERED WORDING IN GRIDS/ZONES. HAVE ATTEMPTED TO PUT IN SOME
TIMING DETAILS INTO THE GRIDS FOR ONLINE DIGITAL PRODUCTS.

LATE TONIGHT WITH THE PASSAGE OF THE SURFACE COLD FRONT...A
NOTICEABLE DRYING/COOLING TREND WILL ENSUE WITH LOWERING HUMIDITY
AND LOWS TO WITHIN A FEW DEGREES OF 60F BY DAYBREAK IN MOST AREAS.

ON WEDNESDAY...EXPECT A FINE DAY AS A SURFACE HIGH RIDGES INTO THE
LOWER GREAT LAKES. STRONG SUBSIDENCE AND DRYING WILL BRING A RETURN
TO MOSTLY SUNNY SKIES...WITH JUST A FEW AFTERNOON DIURNAL CUMULUS
DEVELOPING WITH DAYTIME HEATING AWAY FROM LAKE INFLUENCES. TEMPS
WILL BE COOLER THAN THE PAST FEW DAYS WITH 850MB TEMPS PULLING BACK
TO AROUND +10C...SUPPORTING MID TO UPPER 70S IN MOST LOCATIONS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR MUCH OF THIS
PERIOD...CHARACTERIZED BY JUST SLIGHTLY BELOW NORMAL TEMPERATURES
AND LOW HUMIDITIES. WILL KEEP THIS FORECAST DRY THROUGH LATE FRIDAY
AFTERNOON HOWEVER MODELS ARE HINTING AT SEVERAL SHORTWAVES MOVING
THROUGH THE CYCLONIC FLOW ALOFT.

ON FRIDAY..MODELS ARE BEGINNING TO SHOW PRECIPITATION TRAVELING
ALONG AND AHEAD OF AN APPROACHING WARM FRONT REACHING THE WESTERN
SOUTHERN TIER DURING THE LATE AFTERNOON AND FRIDAY NIGHT. ELSEWHERE
WILL REMAIN DRY THROUGH FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THIS TIME PERIOD WILL CONTINUE TO SEE WARMTH AND HUMIDITY INCREASING
INTO THE BEGINNING OF NEXT WEEK...BEFORE A COLD FRONT SLIDES THROUGH
LATE TO CLEAR THE AIR.

LOOKING AT THE UPPER LEVEL FLOW ACROSS NORTH AMERICA A CHANGE IN THE
PATTERN IS SUGGESTED BY THE END OF THE WEEKEND. THE UPPER LEVEL
RIDGE THAT HAS BEEN ANCHORED OVER THE WESTERN ATLANTIC AND TROUGH
OVER THE GREAT LAKES AND NORTHEAST WILL ADVANCE EASTWARD ALLOWING
FOR THE UPPER LEVEL RIDGE AND HEAT FROM THE SOUTH AND WEST TO SURGE
NORTHEASTWARD.

ON SATURDAY BOTH THE 12Z GFS AND THE 00Z ECMWF MODELS ARE IN GOOD
AGREEMENT OF A WARM FRONT SLIDING NORTHWARD ACROSS THE CWA AREA.
WILL LEAVE CURRENT THINKING OF SHOWERS AND THUNDERSTORMS TOWARDS THE
WESTERN PORTION OF THE REGION FOR SATURDAY AS SFC HIGH PRESSURE
ACROSS NEW ENGLAND SHOULD SLOW THE PROGRESSION OF THE WARM FRONT.

LOOK FOR SHOWERS AND THUNDERSTORMS EVERYWHERE BY SATURDAY EVENING AS
THE WARM FRONT CONTINUES TO PUSH NORTH AND EASTWARD. EXPECT THE WARM
FRONT TO EVENTUALLY SLOW AS IT LIFTS NORTHWARD...AND WILL LEAVE A
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN
END OF LAKE ONTARIO FOR SUNDAY.

THE 00Z ECMWF CONTINUES TO BE SLOWER WITH THE ADVANCEMENT OF THE
HEAT WITH SUNDAYS 850H TEMPERATURES BETWEEN 13-15C. THE 12Z GFS
CONTINUES TO BRING 20-21C 850H ACROSS THE REGION WHICH WOULD PROMOTE
80S ACROSS THE REGION AND UPPER 80S ACROSS THE GENESEE VALLEY. WILL
CONTINUE TO HOLD AFTERNOON HIGHS A LITTLE BELOW MODEL GUIDANCE FOR
SUNDAY.

THE 00Z GEFS HAS THESE 850H AND 925H TEMPERATURES ABOUT 1
STANDARD DEVIATION ABOVE NORMAL FOR SUNDAY AND MONDAY. SO WHILE
CLIMATOLOGY THIS WARMTH IS NOT OUT OF THE ORDINARY...COMPARED TO
RECENT MONTHS SUNDAY AND MONDAY LOOK TO HAVE SOME OF THE WARMEST
DAYS OF THE SUMMER. THE HEAT AND MUGGINESS WILL CONTINUE INTO
MONDAY WITH SHOWERS AND THUNDERSTORMS BEFORE A COLD FRONT WILL SWING
THROUGH LATE MONDAY OR EARLY TUESDAY. DRIER AND COOLER AIR WILL
FOLLOW LATER ON TUESDAY AS ANOTHER AREA OF HIGH PRESSURE PRESSES
INTO THE REGION.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MAIN CONCERN FOR THE 18Z TAF CYCLE REVOLVES AROUND CHANCES AND
TIMING OF CONVECTION. SCATTERED TO NUMEROUS STORMS ARE DEVELOPING
ALONG A PRE-FRONTAL TROUGH OVER SOUTHERN ONTARIO AS OF 1730Z. MOST
OF THIS ACTIVITY IS MOVING EAST AND WILL MISS THE TERMINALS TO THE
NORTH AS THEY CROSS SOUTHERN ONTARIO PROVINCE AND LAKE ONTARIO.
SHORT TERM MODEL GUIDANCE AND BUILDING INSTABILITY SUGGESTS THAT
ADDITIONAL SCATTERED STORMS MAY DEVELOP BY LATE AFTERNOON FARTHER
SOUTH ACROSS THE NIAGARA PENINSULA OF SOUTHERN ONTARIO...AND ALSO
POSSIBLY ALONG THE LAKE ERIE CONVERGENCE ZONE JUST INLAND FROM THE
LAKE ACROSS THE SOUTHERN TIER. SOME OF THIS ACTIVITY MAY APPROACH
THE TERMINALS AFTER ABOUT 21Z. GIVEN THE UNCERTAINTY IN AREAL
COVERAGE...FOR NOW KEPT MENTION WITH VCTS AND CB QUALIFIERS FROM
ABOUT 21Z-00Z.

AFTER THAT...EXPECT A BREAK FOR A FEW HOURS BEFORE THE MAIN COLD
FRONT CROSSES THE REGION. THE NAM AND RUC CONTINUE TO SUGGEST
SCATTERED SHOWERS AND POSSIBLY A FEW STORMS WILL DEVELOP ALONG THIS
BOUNDARY AS WELL BETWEEN ABOUT 03Z-06Z. WILL BRING ANOTHER FEW HOURS
OF VCSH AND CB INTO THE TERMINALS DURING THIS TIME RANGE. LATER
FORECASTS CAN REFINE TIMING AND CATEGORICAL MENTION. FOLLOWING THE
FRONTAL PASSAGE...WINDS WILL SHIFT TO THE NORTHWEST WITH STRONG
DRYING ALLOWING CIGS TO SCATTER OUT. ALL IN ALL...EXPECT VFR TO
PREVAIL THROUGH THE PERIOD EXCEPT IN ANY HEAVIER SHRA/TSRA THAT
DEVELOP.

OUTLOOK...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...VFR.
FRIDAY AFTERNOON THROUGH SUNDAY...VFR/MVFR IN CHANCE SHRA/TSRA.

&&

.MARINE...
SOUTHWEST WINDS HAVE BECOME RATHER GUSTY OVER THE LAND AREAS THIS
AFTERNOON WITH GUSTS OF 20-25 KNOTS. THIS IS NOT THE CASE OVER
LAKE ERIE HOWEVER...WITH THE RELATIVELY COOLER LAKE WATERS
PROVIDING SOMEWHAT OF A STABLE LAKE DOME EFFECT...WITH LIGHTER
WIND SPEEDS OVER THE LAKE. THUS...WILL DROP THE SMALL CRAFT
ADVISORIES EARLY. EXPECT 2-3 FOOT WAVES ON LAKE ERIE AND ALSO
PORTIONS OF THE OPEN WATERS OF LAKE ONTARIO THROUGH THE EVENING
BEFORE SUBSIDING BY LATE EVENING.

LATE TONIGHT AND WEDNESDAY WINDS WILL SHIFT TO THE WEST AND
NORTHWEST...WITH AROUND 15 KNOTS EXPECTED ON LAKE ONTARIO. THIS
MAY PRODUCE 2-4 FOOT WAVES ON LAKE ONTARIO FROM NEAR ROCHESTER TO
MEXICO BAY. FOR NOW WILL KEEP CONDITIONS JUST BELOW SCA
CRITERIA...BUT WILL CONTINUE TO MONITOR.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...HITCHCOCK
SHORT TERM...LEVAN
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Aug 4, 5:00 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EDT TUE AUG 4 2009

LEZ020-NYZ001>008-010>014-019>021-085-050900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
500 AM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
WESTERN AND NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...THEN CONTINUE INTO TONIGHT. THERE IS THE POTENTIAL
FOR AT LEAST A FEW ISOLATED STORMS TO BECOME STRONG TO SEVERE
THIS AFTERNOON...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-SLZ022-024-050900-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
500 AM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...THEN CONTINUE INTO TONIGHT. THERE IS THE POTENTIAL
FOR AT LEAST A FEW ISOLATED STORMS TO BECOME STRONG TO SEVERE
THIS AFTERNOON...WITH THE MAIN THREAT BEING STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Aug 4, 5:24 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
524 PM EDT TUE AUG 4 2009

NYZ010>013-085-042230-
ERIE NY-GENESEE NY-LIVINGSTON NY-WYOMING NY-
524 PM EDT TUE AUG 4 2009

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR WALES
  CENTER...AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VARYSBURG AT 545 PM EDT...
  WARSAW AT 600 PM EDT...
  PERRY AT 615 PM EDT...
  LEICESTER AT 625 PM EDT...
  GENESEO AT 630 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:23 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming52 min
Aug 4, 6:55 PM EDTSpecial Marine WarningBUF65 min
Aug 4, 7:10 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis65 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.